MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number U204H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a dental procedure on (b)(6) 2018 and suture was used.During the procedure, the needle came off of the suture under very little tension.The surgeon never lost possession of the needle.Another like device was used to complete the procedure.There were no adverse consequences for the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.The actual sample product was returned for analysis.During the visual inspection of the suture, a fracture was observed at the suture attachment of the needle.One side of the needle was received, the mating fracture surface was not provided.The fracture surfaces and surrounding area of the needle were examined in multiple locations under microscopy.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.This was a ductile fracture.The manufacturing records couldn't be reviewed as the batch number is unknown.Per the condition of the sample received, it was observed the breakage occurred at the attachment area of the needle during use due to tensile overload which corresponds to the reported complaint.

Brand Name
GUT CHR UD 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7712298
Report Number2210968-2018-74568
Device Sequence Number2643832
Product Code GAL
UDI-Device Identifier10705031051140
UDI-Public10705031051140
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU204H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/13/2018
Patient Sequence Number1